MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Catalog Number 9-ACP2-010-034
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 27 december 2024, a 31mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amplatzer torqvue 45x45 delivery sheath.The sizing of the device was determined by intracardiac echocardiography (ice).A re-sizing of the device was performed form 31mm to 34mm and four non-abbott devices were attempted.Finally a 34mm was selected.During procedure, the left atrial pressure was above 12mmhg, close criteria was satisfied and tension test was performed twice.The 34 amulet was successfully implanted with the same delivery system and device compression was in a tire shape.After the procedure, when the patient was in the recovery area, an embolization of the amulet device was noted in transthoracic echocardiogram (tte).The device was stayed in the left atrium.The device got retrieved via percutaneous retrieval through the groin from the left atrium.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) and improper or incorrect procedure or method was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The provided imaging was reviewed by an abbott clinical engineering manager.Based on the information received, a cause for the reported device embolization could not be determined.The reported improper or incorrect procedure or method appears to be related to user did not used a new 34mm amulet.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21218650
Report Number2135147-2025-00371
Device Sequence Number8741052
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)280229(10)8951789
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-ACP2-010-034
Device Lot Number8951789
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age89 YR
Patient SexMale